Codeine is a pain reliever that can be quite addictive trying to get off it causes painful withdrawals. It is sometimes taken to help deal with pain from arthritis and other problems, but it can also be used to help people feel high and alert for the wrong reasons. Codeine is usually prescribed to individuals who are undergoing some sort of surgery or trauma that causes them to be unable to sleep or eat normally. These individuals must have their dosage of codeine reduced soon after their hospital stay ends so that they will not suffer the same symptoms during their recovery. While taking the medication this way is a perfectly acceptable method of pain relief, it still may lead to Codeine withdrawal if they do not go through their withdrawals in a timely manner. There are a few different things that people who are taking codeine for a short period of time should be aware of in order to avoid Codeine withdrawal symptoms. First and foremost, these individuals must make sure that they do not miss a dose of their Codeine medication. If they do miss a dose of the drug, it is possible that the medication will not work as well and they could wind up getting even worse instead of better. It is absolutely vital that these people take their medication when it is due, and they are supposed to do so every single day. Another thing that makes Codeine withdrawal symptoms may occur if the individual tries to get rid of the drug by using methods that are not natural. If the Codeine is being taken in an artificial way or in an unusual way, it can lead to adverse side effects that could result in the user getting worse instead of better. A few of these side effects include nausea, vomiting, diarrhea, chills, and tremors. These side effects can be particularly dangerous if they occur while the person is trying to get better, as many people end up hospitalized because they are unable to get better on their own. If you are taking codeine for a long period of time, you need to be aware of how easily these side effects can get worse and how they may affect your overall health.
forms of Codeine Withdrawal
Withdrawal from Codeine comes in two different forms. The most common form of withdrawal occurs when the patient attempts to stop taking the prescription by going through with the Codeine taper. This method usually leads to severe diarrhea, as well as vomiting, dizziness, agitation, cold sweats, and insomnia. It can also lead to death if the dosage is stopped abruptly. Codeine withdrawal include some of the same side effects that are associated with other prescription and street drugs, such as drowsiness, increased heart rate, and anxiety. As with most drugs, the body tends to adjust to the medication so that the patient feels little or no discomfort. However, the longer that the person becomes addicted to Codeine, the more signs and symptoms they may exhibit. It is important for anyone who becomes addicted to make sure that they seek help and that they do not continue to use despite the negative consequences. This is the only way to ensure that they receive the treatment they need. Short-term symptoms include the same ones that occur during the Codeine withdrawal process. The patient will experience headaches, stomach pains, agitation, nausea, and sleep disorders. Although these are not long-term symptoms, they are long-term risks for the health if left untreated. Many of these same risks exist with other prescription and illegal drugs as well, and it is important to be aware of them. If you or someone you know experiences any of these symptoms, it is important that you contact a medical professional immediately to find out what is happening and to ensure the patient receives the proper care. For help with your withdrawals call us!